Our team of medical experts are ready to help

Your questions answered


Lilian asked...

Why is my anal and vagina painful and I started the arvs yesterday?

  • mother-thermometer-doctor-at-hand

    Do you need to see a GP ASAP?

     

    Would you like to speak with a doctor by video or phone at a time that suits you?

    Our Doctor@Hand service, delivered by Doctor Care Anywhere, is available on a pay-as-you-go basis with prices starting at just £60 per consultation*.

    Quote AXA20 to receive a 20% discount. (* Prices subject to change.)

The Answer

ARVs (antiretroviral medications) are not known to cause anal or vaginal pain as one of the side-effects. As you only started the medications yesterday I do not think it is likely to be related to the pain. I suggest you continue the medications but arrange to see your doctor for an examination. It is possible that there is something else going on (such as thrush or herpes) causing the pain in this area and it may need treatment.

Newsletter sign up


Sign up to our monthly better health newsletter to receive updates on our latest health and wellbeing articles.


Sign up to newsletter